Google has declared war on the independent media and has begun blocking emails from NaturalNews from getting to our readers. We recommend GoodGopher.com as a free, uncensored email receiving service, or ProtonMail.com as a free, encrypted email send and receive service.
02/01/2019 / By Vicki Batts
Acetaminophen is a popular over-the-counter pain reliever also sold under the brand name Tylenol. The accessibility of acetaminophen and other non-steroidal anti-inflammatory drugs (NSAIDs) lends credence to pharma industry’s claims that these drugs are safe. But research has consistently shown that acetaminophen and other NSAIDs can be quite dangerous.
Statistics show that acetaminophen is the leading cause of liver failure in the United States. Even just taking a higher-than-recommended dose of acetaminophen for several days can be enough to cause damage to the liver. While Big Pharma may promote acetaminophen and other NSAIDS as being “harmless” drugs, there is overwhelming evidence that this is a myth. More, the promotion of acetaminophen’s safety has been a major disservice to consumers. The reckless marketing tactics of Big Pharma have once again put human lives in jeopardy.
Acetaminophen overdose is the most common cause of liver failure in the U.S. But as sources note, “overdose” doesn’t just mean a one-time large dose of the drug — it can include taking higher-than-recommended amounts of the drug for an extended time period.
Lots of people take Tylenol two, or even three, pills at a time without much of a second thought. As Harvard Men’s Health Watch reports, acetaminophen can be found in over 600 different drugs — many of which are available over the counter. Cold and flu medicines are a good example. If you’re taking a cold medicine and a pain reliever that both contain acetaminophen, overdose can happen easily in just a matter of days.
|Discover how to prevent and reverse heart disease (and other cardio related events) with this free ebook: Written by popular Natural News writer Vicki Batt, this book includes everything you need to know about preventing heart disease, reversing hypertension, and nurturing your cardiac health without medication. Learn More.|
While the maximum amount of 4,000 milligrams a day is generally regarded as safe, this amount can still cause serious liver damage in some people. In fact, if you’re taking the maximum amount, it’s recommended that you see a doctor for supervision. That’s how dangerous these “over the counter” drugs actually are.
Estimates suggest there are more than 100,000 phone calls made to poison control centers about acetaminophen annually — far more than any other drug.
As Natural Health 365 reports further:
It is responsible for about 56,000 visits to the emergency room, about 26,000 hospitalizations and an astounding 450 deaths due to liver failure each year. In fact, acetaminophen causes more cases of acute liver failure than all other medications combined.
As it turns out, acetaminophen is a known liver toxin. Even in “normal” doses, the drug can release small amounts of a potent toxin — wreaking havoc on the liver.
According to Natural Health 365, the deleterious effects of acetaminophen can become more pronounced when a person isn’t eating. Taking the drug on an empty stomach can turn even recommended doses of acetaminophen into poison.
The liver is so profoundly affected by acetaminophen because it acts as the body’s “filter.” When you take a Tylenol, the drug enters your blood stream through your gastrointestinal tract. From there, it circulates around until it eventually gets to the liver — where it will be metabolized and broken down. During this process, acetaminophen releases a toxin. The toxic byproduct acetaminophen produces is called NAPQI (N-acetyl-p-benzoquinoneimine).
As Very Well reports, when there is too much NAPQI for the liver to process effectively, it starts to damage liver cells, known as hepatocytes.
In addition to liver damage, research has shown that acetaminophen can have a “dulling” effect on your brain.
Tylenol is not the only over-the-counter painkiller linked to health problems. Recent research has shown that ibuprofen can be especially harmful to babies in utero. In baby girls, exposure to the drug can negatively effect fertility later in life.
Sources for this article include:
COPYRIGHT © 2017 NEWSTARGET.COM
All content posted on this site is protected under Free Speech. NewsTarget.com is not responsible for content written by contributing authors. The information on this site is provided for educational and entertainment purposes only. It is not intended as a substitute for professional advice of any kind. NewsTarget.com assumes no responsibility for the use or misuse of this material. All trademarks, registered trademarks and service marks mentioned on this site are the property of their respective owners.
Receive Our Free Email Newsletter
Get independent news alerts on natural cures, food lab tests, cannabis medicine, science, robotics, drones, privacy and more.
Once you click subscribe, we will send you an email asking you to confirm your free subscription.